Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 11, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 9, 2013, 5:02 AM MST for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 9, 2013, 8:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2013, 5:02 AM MST (12:02 UTC)
- In effect from
- Mar 9, 2013, 8:00 AM MST
- Expired
- Mar 9, 2013, 5:35 PM MST
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 35 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
799 WWUS74 KEPZ 091202 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 502 AM MST SAT MAR 9 2013 ...STRONG WEST WINDS WILL CONTINUE ACROSS SOUTHERN NEW MEXICO TODAY... .A LARGE WINTER STORM SYSTEM WILL MOVE THROUGH NEW MEXICO TODAY. AS A RESULT...STRONG WINDS WILL CONTINUE ACROSS THE AREA WEST OF THE CONTINENTAL DIVIDE. WEST WINDS OF 25 TO 35 MPH WILL BE POSSIBLE TODAY...DIMINISHING LATER THIS EVENING. BLOWING DUST MAY OCCUR LOCALLY IN DUST PRONE AREAS BUT SHOULD NOT BE WIDESPREAD. NMZ407-410-411-413>417-TXZ418>424-100200- /O.NEW.KEPZ.WI.Y.0011.130309T1500Z-130310T0200Z/ SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...DEMING...COLUMBUS...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 502 AM MST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING. * EVENT: WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH FOR MOST OF TODAY. * TIMING: ALREADY BREEZY TO WINDY WEST WIND WILL INCREASE TO 25 TO 35 MPH LATER THIS MORNING AND REMAIN STRONG UNTIL EARLY EVENING. * IMPACT: WINDS MAY CREATE STRONG CROSS WINDS FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS...MAKING THE VEHICLES MORE DIFFICULT TO CONTROL. UNSERCURED SMALL LIGHT OBJECTS MAY BE BLOWN AROUND AND DISPLACED BY THE WIND. * VISIBILITY: WIDESPREAD BLOWING DUST IS NOT EXPECTED TO OCCUR...BUT LOCALLY DUSTY CONDITIONS CAN OCCUR IN DUST PRONE AREAS NEAR DISTURBED SOIL AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
1 follow-up statement
369 WWUS74 KEPZ 100035 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 535 PM MST SAT MAR 9 2013 ...WIND ADVISORY IS CANCELLED... .A WINTER STORM WHICH PRODUCED MODERATE SNOWFALL AT HIGHER MOUNTAIN LOCATIONS AND BROUGHT STRONG AFTERNOON WINDS TO THE AREA IS MOVING OFF TO THE EAST EARLY THIS EVENING. WINDS HAVE DIMINISHED SOME AS DAYTIME HEATING ENDS. WINDS WILL REMAIN BREEZY AT 15 TO 25 MPH THIS EVENING BEFORE TURNING NORTHWEST AND DIMINISHING FURTHER BY MIDNIGHT. LOCAL GUSTY WINDS TO 40 MPH ARE STILL POSSIBLE FOR MUCH OF THE EVENING ALONG EAST SLOPES OF MOUNTAINS SUCH AS THE FRANKLIN AND ORGAN MOUNTAINS. NMZ407-410-411-413>417-TXZ418>424-100145- /O.CAN.KEPZ.WI.Y.0011.000000T0000Z-130310T0200Z/ SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...DEMING...COLUMBUS...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 535 PM MST SAT MAR 9 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WIND ADVISORY. $$ HEFNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 9, 3:23 AM MST, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 9, 3:23 AM MST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
323 AM MST SAT MAR 9 2013
.SYNOPSIS...
A LARGE LATE SEASON WINTER STORM SYSTEM WILL CONTINUE TO MOVE
THROUGH THE STATE TODAY. LOWLAND RAIN SHOWERS AND MOUNTAIN SNOW
SHOWERS WILL BE LESS FREQUENT TODAY...BUT MAY ADD A LITTLE MORE
SNOW TO THE MOUNTAIN AREAS. WEST WINDS OF 25 TO 35 MPH WILL
REMAIN STRONG THROUGH THE DAY AND DIMINISH TONIGHT. TEMPERATURES
WILL BE MUCH COOLER TODAY AND TOMORROW. THE STORM SYSTEM WILL
FULLY EXIT THE AREA BY LATE SUNDAY. A PERIOD OF QUIETER AND WARMER
WEATHER WILL OCCUR FOR MOST OF NEXT WEEK WITH TEMPERATURES
RETURNING TO ABOVE NORMAL BY THE LATTER PART OF THE WEEK.
&&
.DISCUSSION...
SATELLITE IMAGERY INDICATES THE CORE OF A LARGE LATE SEASON WINTER
STORM SYSTEM IS MOVING QUICKLY INTO THE STATE EARLY THIS MORNING.
THIS ENERGETIC PART OF THE SYSTEM WILL QUICKLY TRACK NORTHEAST
ACROSS THE STATE AND EXIT THE AREA THIS EVENING. ISOLATED LOWLAND
RAIN SHOWERS AND SCATTERED MOUNTAIN SNOW SHOWERS WILL STILL BE
POSSIBLE FOR MOST OF THE DAY...BUT WILL DIMINISH IN FREQUENCY AND
INTENSITY AS THE DAY PROGRESSES. THE HIGHER ELEVATIONS OF THE GILA
REGION AND THE SACRAMENTO MOUNTAINS MAY CONTINUE TO SEE SNOW
SHOWERS OFF AND ON THROUGH THE DAY WITH SOME ADDITIONAL SNOW
ACCUMULATION POSSIBLE. SNOW LEVELS WILL BE BETWEEN 5000 AND 6000
FEET THROUGH THE DAY. A SNOW ADVISORY WILL REMAIN IN EFFECT
THROUGH 11 AM FOR THE SACRAMENTO MOUNTAINS AND THROUGH 5 PM FOR
THE GILA REGION.
STRONG WINDS WILL CONTINUE TO BE A FACTOR FOR TODAY AS THE
PRESSURE GRADIENT TIGHTENS ACROSS THE STATE TODAY. WINDS WILL BE
PRIMARILY OUT OF THE WEST WITH SUSTAINED SPEEDS OF 25 TO 35 MPH
POSSIBLE. A WIND ADVISORY WILL BE IN EFFECT TODAY FOR AREAS WEST
OF THE CONTINENTAL DIVIDE. BLOWING DUST WILL BE LESS OF A FACTOR
TODAY BUT COULD OCCUR LOCALLY NEAR DISTURBED SOIL AREAS. WINDS
WILL DIMINISH TONIGHT. TEMPERATURES WILL BE MUCH COOLER TODAY WITH
AFTERNOON HIGHS IN THE MID TO UPPER 50S ACROSS THE LOWLANDS WITH
30S AND LOWER 40S FOR THE MOUNTAINS.
A SECONDARY LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA BEHIND THE
DEPARTING LARGE SYSTEM TONIGHT. THIS SYSTEM IS WEAKER AND WILL
HAVE LESS MOISTURE TO WORK WITH. THE MOUNTAIN ZONES WILL CONTINUE
TO HAVE ISOLATED LIGHT SNOW SHOWERS TONIGHT AND AGAIN ON SUNDAY
BUT ACCUMULATIONS WILL GENERALLY BE LIGHT. THE LOWLANDS WILL
REMAIN MOSTLY DRY. TEMPERATURES WILL BE FEW DEGREES COOLER AND
STILL WELL BELOW NORMAL. WINDS ARE EXPECTED TO BE LESS STRONG ON
SUNDAY AND WILL BECOME LIGHT AND VARIABLE SUNDAY NIGHT.
MONDAY WILL BEGIN AN EXTENDED PERIOD OF RELATIVELY QUIET AND
WARMER WEATHER FOR THE AREA. A NORTHWEST FLOW AND HIGH PRESSURE
WILL MOVE INTO THE AREA. WINDS WILL BE LIGHT AND SKIES WILL BE
CLEAR. DAY TIME TEMPERATURES WILL STILL BE BELOW NORMAL BUT SHOULD
WARM UP INTO THE LOWER 60S ACROSS THE LOWLANDS. THE REMAINDER OF
THE WEEK WILL SEE A STEADY WARMING TREND IN TEMPERATURES WITH
AFTERNOON HIGHS NEAR 80 DEGREES POSSIBLE FOR THE LOWLANDS BY NEXT
FRIDAY. THE MAIN WEATHER PATTERN WILL BE A COMBINATION OF A
WESTERLY FLOW ALOFT AND A BROAD FLAT HIGH PRESSURE RIDGE PARKED
OVER THE REGION WITH MOSTLY CLEAR SKIES AND GENERALLY LIGHT WINDS
EXPECTED THROUGH THE WEEK AND NEXT WEEKEND.
&&
.AVIATION....VALID 09/12Z-10/12Z...
A LATE WINTER STORM SYSTEM WILL CONTINUE TO MOVE THRU THE STATE
TODAY. WINDS WILL BE TURNING WESTERLY 10-20KTS AND SLIGHTLY HIGHER
ON EASTERN SLOPES OF AREA MTS INCLUDING KELP WHERE 27020G35KTS
POSSIBLE THRU 00Z. AFT 00Z WEST WINDS OF 10-20G30KTS WILL CONTINUE
THRU DAY. AREAS OF SHSN OVER THE HIGHER MTNS WITH MTN TOPS OBSCD.
LOWLANDS WILL HAVE MAINLY P6SM SCT060-080.
&&
.FIRE WEATHER...
WINDS WILL REMAIN STRONG TODAY AS STORM SYSTEM MOVES THROUGH THE
STATE. ISOLATED LOWLAND RAIN RAIN AND SCATTERED MOUNTAIN SNOW
SHOWERS ARE EXPECTED INTO THIS EVENING. SOME ADDITIONAL SNOW
ACCUMULATION POSSIBLE OVER THE GILA REGION AND SAC MOUNTAINS.
TEMPERATURES THE NEXT COUPLE OF DAYS WILL BE RUNNING ABOUT 10-15
DEGREES BELOW NORMAL...BUT MINIMUM RELATIVE HUMIDITIES WILL
GENERALLY REMAIN ABOVE 20 PERCENT THROUGH THE WEEKEND. AN UPPER
RIDGE WILL BE BUILDING IN EARLY NEXT WEEK WITH TEMPERATURES
RETURNING INTO THE 70S FOR THE LOWLANDS WITH MINIMUM RELATIVE
HUMIDITIES FALLING INTO THE SINGLE DIGITS TUESDAY THROUGH AT LEAST
THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 60 33 54 32 63 / 10 10 0 0 0
SIERRA BLANCA 57 29 50 32 62 / 0 0 0 0 0
LAS CRUCES 54 29 53 32 65 / 10 10 10 0 0
ALAMOGORDO 56 30 53 32 66 / 20 10 10 10 0
CLOUDCROFT 32 14 36 14 46 / 30 20 20 10 0
TRUTH OR CONSEQUENCES 53 32 51 33 63 / 20 10 10 0 0
SILVER CITY 45 28 51 31 58 / 40 20 20 0 0
DEMING 52 27 54 27 63 / 10 10 10 0 0
LORDSBURG 53 30 56 33 64 / 30 10 10 0 0
WEST EL PASO METRO 59 35 55 37 64 / 10 10 0 0 0
DELL CITY 60 31 53 23 60 / 10 0 10 0 0
FORT HANCOCK 63 34 56 31 65 / 10 0 0 0 0
LOMA LINDA 52 26 50 26 62 / 10 10 10 0 0
FABENS 61 32 57 31 64 / 10 10 0 0 0
SANTA TERESA 58 32 55 35 63 / 10 10 0 0 0
WHITE SANDS HQ 55 35 56 37 65 / 10 10 10 0 0
JORNADA RANGE 56 23 56 27 65 / 10 10 10 0 0
HATCH 51 30 51 32 63 / 10 10 10 0 0
COLUMBUS 55 33 55 34 64 / 10 10 10 0 0
OROGRANDE 59 29 55 31 65 / 10 10 10 0 0
MAYHILL 43 21 39 21 55 / 30 20 20 10 0
MESCALERO 43 18 44 18 54 / 30 20 20 10 0
TIMBERON 43 19 41 20 52 / 30 10 20 10 0
WINSTON 43 22 47 26 59 / 40 20 20 0 0
HILLSBORO 49 30 48 31 59 / 30 20 20 0 0
SPACEPORT 54 28 52 29 62 / 20 10 10 0 0
LAKE ROBERTS 40 24 48 25 57 / 50 20 20 0 0
HURLEY 45 24 49 26 60 / 30 10 20 0 0
CLIFF 50 28 55 30 64 / 40 20 20 0 0
MULE CREEK 47 20 55 22 60 / 50 20 20 0 0
FAYWOOD 48 27 47 28 58 / 20 10 20 0 0
ANIMAS 50 25 54 31 61 / 20 10 10 0 0
HACHITA 54 26 54 25 63 / 20 10 10 0 0
ANTELOPE WELLS 53 29 55 31 64 / 10 10 10 0 0
CLOVERDALE 47 28 49 33 60 / 20 10 10 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING
FOR NMZ407-410-411-413>417.
WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING FOR NMZ415.
WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR
NMZ401>403-408.
TX...WIND ADVISORY FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING
FOR TXZ418>424.
&&
04/04Hazardous weather outlook, Mar 8, 9:26 PM MST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 926 PM MST FRI MAR 8 2013 NMZ401>403-408-414>416-100430- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- 926 PM MST FRI MAR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...TONIGHT. WINTER STORM OVER ARIZONA WILL SLOWLY TURN RAIN SHOWERS TO SNOW SHOWERS OVER MOUNTAINS TONIGHT. HIGHER ELEVATIONS...ABOVE 6500 FEET...WILL SEE 3 TO 5 INCHES OF SNOW...WITH LOWER ELEVATIONS IN THE MOUNTAINS RECEIVING 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDY AGAIN BY AFTERNOON ON SATURDAY. SOME LIGHT SNOW SHOWERS STILL POSSIBLE THROUGH SATURDAY EVENING. OTHERWISE NO HAZARDOUS WEATHER EXPECTED REMAINDER OF PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NMZ404>407-409>413-417-TXZ418>424-100430- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 926 PM MST FRI MAR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TONIGHT BREEZY WINDS OF 15 TO 25 MPH THE REST OF THE EVENING WITH A FEW AREAS OF BLOWING DUST. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW RAIN SHOWERS STILL POSSIBLE THROUGH SATURDAY AFTERNOON. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 5:04 PM MST | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero, Sierra | 41 min |
Nearby
Wind Advisories in New Mexico, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.